MAUDE Adverse Event Report: PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that during intraocular lens (iol) implant procedure, iol was scratched.There was no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is:(b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in h.3., h.6.And h.11.The lens was returned posterior surface up in the lens case.A small amount of viscoelastic was observed on the lens.One haptic was bent-distal area.The optic has a long scrape mark across the center of the posterior surface.The optic edge has chips and scratches on the edge (posterior and anterior).Product history records were reviewed, and documentation indicated the product met release criteria.There was no similar complaint reported for the product lot/batch/serial under investigation.A non-conformance-based review did not reveal any potential contributing factors to the reported complaint.Associated products were not provided.It is unknown if qualified products were used.The company lens is only qualified for use with the company (a) and (b) cartridges.The reported scratch was observed.The optic has a large scrape mark across the posterior surface.Other damage was also observed.All lenses are 100 percent inspected for cosmetic attributes.The observed damaged would not have met company¿s release criteria.Based on our observation, and the review of manufacturing records, the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.The damage may indicate a plunger underride occurred.It is unknown if qualified products were used.The company lens is only qualified for use with the company (a) and (b) cartridges.The instructions for use (ifu) instructs company foldable intraocular lens (iols) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: use holding forceps to grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until it is centered with or slightly past the outline etched into the top of the cartridge.The trailing haptic will extend from the proximal end of the cartridge.Position the trailing haptic to the left of the haptic post as shown in the detailed view.This will allow the plunger to go past the haptic during the initial advancement of the plunger into the cartridge.Verify the lens is positioned on the bottom surface of the cartridge.The haptic should be maintained to the left of the post when the lens is loaded correctly.Accurate positioning of the lens will decrease the potential for optic and haptic damage.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID  29433
Manufacturer (Section G)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID   29433
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19790939
Report Number9681121-2024-00033
Device Sequence Number7077726
Product Code HQL
UDI-Device Identifier00380652552530
UDI-Public(01)00380652552530(17)280809(11)230812(10)31554206(21)31554206059
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.205
Device Lot Number31554206
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2024
Supplement Date Received by Manufacturer09/21/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale